How long does it take for the brain zaps to go away

Posted , 27 users are following.

Ive been on venlafaxine for 12 years 150 mg. now i'am trying to get off it. This is the worst med i've ever been on . I had to take granulas out a little at a time. I got down to 15 mgs and then stopped , iI still have brain zaps. Ive had breathing problems( using inhalers) on meds for acid reflux , Since i stopped the venafaxine, I take no meds for breathing disorder or acid reflux. and my memory seems a lot better

1 like, 31 replies

31 Replies

Next
  • Posted

    Hi Ron

    It took about a week and a half to start feeling 'normal' again after taking my last dose, even then I didn't wake up with the feeling that it had just gone! Instead it slowly got less severe as the days wore on . My biggest problem was sleeping as I felt I was going mad, but I do remember a particularly bad brain zap where I was talking to someone when it happened and although the other person did not mention it, I'm sure I must have looked as though I was having a seizure - just 1 - she must have thought me pretty odd!

    Hang in there though, it all feels very strange but it's worth getting off them, if you can be happy without them that is. Good luck with everything!!!

  • Posted

    Hello ron 07101,

    I took my last Venlafaxine on 05/01/14 & I'm still having the brain zaps & electric shock/buzzing sensations radiating through my body going down to the soles of my feet.

    {I have a few posts/updates on this thread}.

    I too have had wheezy chest & breathlessness whilst taking them along with a chest pain. However, I have recently had a full medical (including ECG, BP & Blood tests) which were all normal - I'm just overweight so I'm working hard to lose a bit!

    < < > >

    The withdrawal effects (for me) seem never ending and are debilitating at times so I will be glad to get to a time when they stop & I feel refreshed & drug-free!

    I am under medical supervision whilst undertaking this process so I have been reassured that the side effects will eventually subside.

    roxii13, your brain zap tale really made me laugh & I'm sitting here nodding my head in agreement as I often wonder if others can see what I'm feeling! lol

    Regards everyone x

  • Posted

    Hi Ron,

    I'm by no means an expert (just another pour soul who blindly trusted docs into taking Venlafaxine not knowing how addictive it was) but I read that you really aren't suppose to take the granules out of the capsule. It's a big no no (apparently?)

    You'd be best off getting the tablet form, crushing it down and weighing the powder form to taper down each day.

    I'm still on a high dose but working my way down.

    The Road Back Org (website) have a supplement that's supposed to help the brain zaps. Again, I'm not at that stage yet but the other people on that forum have said it really helped them.

    • Posted

      Thanks, before I look at it, for The Road Back Org.  smile hugs

    • Posted

      If somebody says "I'm not a medical expert", then you shouldn't give ANY medical advice. Especially when you are as uninformed as this person. ( or most of the general public this Day in age ). Venlafaxine ( effexor ) is NOT an addictive substance and is a very effective class of snri's ( serotonin and norepinephrine re-uptake inhibitor). Yes it has some unwanted side effects, most drugs do. However, the medication does a lot more good then harm. What is bad for one person may be life saving to another. When people talk bad about a medication , it is putting a negative stigma on it. Then people read what you say and are not wanting to try it ( but maybe it was a perfect medication for their form of mental illness. The beads are okay to take out , which is the general practice for weaning off of the medication. You should NEVER EVER crush these pills ( or ANY medication unless otherwise told it's okay) most medications are made a certain way as to work the best in the body. Your doctor didn't blindly lead you into taking the medication. They tried a drug and it didn't work for you. We are doctors, we don't have a crystal ball, that show us how you will react to a medication. Please stop with the misinformation!!

      Regards.

    • Posted

      Venlafaxine is highly addictive. Try missing a dose or trying to withdraw. Withdrawal symptoms can be quite severe. 
    • Posted

      How can you advise someone that they shouldn't be giving anyone medical advice...while you just did the same. It's not ok to take the "beads" out of anything. Just ask your doctor for a lower dose. Practice what you preach.

    • Posted

      Id like to see you take if for awhile and see how you feel when you try and stop taking it. This drug is aweful and what makes it worse is the FDA has made it to where no-one can take actions against them to try and stop them from passimg this drug out like there is no very harmful side effects that seems like everybody experiences. I have had several breakdowns while on this medication... I have and still battle the withdrawal from this and am getting sick of them to the point im ready to end my life for real and not attempt it.

    • Posted

      "I have had several breakdowns while on this medication... I have and still battle the withdrawal from this and am getting sick of them to the point im ready to end my life for real and not attempt it." I feel ya there, I absolutely hate this medication since it has a 85% fail rate. I was on it for months, and during that time it was a complete nightmare. Constant suicide watch trips to the hospital, that made me stay for several days in fear of taking my own life. My depression and anxiety was never that severe until I took this medication. I just hope that no one else has to suffer like we do. I have constant brain zaps, some days it's so debilitating to the point of where I can't drive without having vision issues. I'm just hoping they will go away soon!

    • Posted

      I had to sign up just to comment and call this poster a terrible person.

      Try taking it and missing a dose by even a few hours and feel your brain get zapped to hell then come back and tell us how you feel. Enjoy feeling dizzy while your teeth try to vibrate out of your head only to be quelled by taking a dose of this drug. Telling people it's not addictive is basically malpractice imo.

      Besides, doctors DO BASICALLY LOOK INTO A CRYSTAL BALL when prescribing because they don't know your body physiology. They just make a decision based on the best information they can but generally people have to try multiple medications before they can find one that doesn't make life even worse. You just sound like an insentient moron who's getting cutbacks from effexor.

      The beads can physically be removed without changing the effect of the medicine however it makes taking an accurate dose trickier unless the person is measuring it out exactly. You could but why would you recommend it?

  • Posted

    If anyone on this discussion is still suffering from withdrawls, brain zaps, dizziness:

    Please try to supplement Omega-3 into your day. 1000mg a day is recommended, I personally take 2 450 mg Flaxseed oil caps a day. This has dramatically reduced the severity and frequency of the dreaded brain zaps, and also the dissiness. They still happen once and a while when I'm tired, but during the day they are nonexistent. I've been Ven free for 3 weeks now and still get the occational zap or 3. But I'm confident that without the Omega-3 I would be driven to drink. Good Luck All

  • Posted

    Hi there! Childrens gravol works for withdrawl symptoms and brain zaps!!!

     

    • Posted

      Please can you tell me what is childrens gravol? I have terrible brain zaps still a week after stopping citalopram and feel like they will never stop? Thanks

       

    • Posted

      Hi! I had to use 50mg of gravol to stop the vomiting, diarrha, dizziness, and vertigo every 4 hours for 5 days then took 1 gavol daily for 3 days. But the brain zaps and ringing in my ear won't subside.  The withdrawl symptoms from effexor was like having the worst flu ever.  

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.start-sport.com.ua/obuv/butsy/sorokonozhki

средства для повышения потенции в пожилом возрасте

дженерик виагра киев киев
newnav-down - qqmovies.info newnav-up - qqmovies.info